What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 15, 11:39 AM AST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 11:39 AM AST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
1139 AM AST Wed Jun 15 2022
.UPDATE...The shower and thunderstorm activity that affected the
local islands diminished significantly in the morning hours.
Mostly fair weather was observed during the morning, though dense
cloud cover was observed early, cloud cover has been breaking over
the past hour. A tropical wave is approaching and the moisture is
increasing. This increase in moisture will combine with the
diurnal heating, cold mid level temperatures and the mid to upper
level instability, to cause showers and thunderstorms by the
afternoon. The thunderstorm threat is mainly across the central
to northern portions of PR, but isolated thunderstorms and
scattered showers could be observed elsewhere. No changes were
made to the inherited forecast.
&&
.AVIATION...VFR conds expected early across the terminals, but
VCSH is expected from now until around 15/17Z or so. Thereafter,
there is a better chance for TSRA, so TJSJ and TJBQ will likely
have at least some VCTS, while VCSH is expected elsewhere. That
said, TSRA could affect TJSJ and TJBQ at times, but TEMPO would be
written on TAF when timing becomes clearer.
&&
.MARINE...Seas up to 5 feet expected today and tonight, with winds
generally up to 15 knots. There is a moderate risk of rip currents
across most of the local beaches, except some beaches of western
PR, which has a low risk.
&&
.PREV DISCUSSION... /issued 502 AM AST Wed Jun 15 2022/
SYNOPSIS...
Unsettled weather conditions are anticipated to continue through
the end of the workweek due to an upper level trough today, and an
approaching tropical wave late today and tomorrow. Saharan dust
will follow for the end of the workweek and the weekend, resulting
in hazy skies.
SHORT TERM...Today through Friday...
Overnight thunderstorms and downpour activity were due to a tropical
upper tropospheric trough-low (TUTT-low). This activity will
continue today as the induced surface trough swings by the islands.
Therefore, unsettled weather conditions will prevail through much of
the day today. However, the Virgin Islands can expect a short break
in rain activity early this morning; however, the potential to
observe thunderstorms and showers will return mid-morning into the
afternoon. The south, southwest, east, and northeast Puerto Rico can
expect showers and thunderstorms in the morning, spreading into the
interior, north, and northwest by the afternoon. Under a southeast-
easterly wind flow, El Yunque Streamer could produce periods of
moderate to locally heavy rain in the San Juan Metropolitan Area.
Urban and small stream flooding will likely be with the strongest
thunderstorms and downpours, frequent lightning, and thunderstorm
winds.
An approaching tropical wave will arrive late tonight into Thursday,
promoting an unstable and wet pattern across the islands. Also, the
upper-level feature will enhance showers and thunderstorms on
Thursday. Both GFS and ECMWF indicate plenty of moisture along the
air column and favorable instability parameters to observe more
organized convection.
Weather conditions will slowly improve after late Thursday afternoon
as a dry air mass filters from the east. A Saharan Air Layer (SAL)
will bring additional African Dust Particles over the skies of
PR/USVI creating hazy skies on Friday. Rain activity should diminish
significantly on Friday, though afternoon convection with isolated
strong thunderstorms will remain possible, especially across the
northern half of Puerto Rico.
LONG TERM...Saturday through Tuesday...
An upper level trough will linger north of the islands through the
weekend, while a mid-level ridge builds from the east. At the
lower levels, the air mass will be dry due to a Saharan Air Layer
filtering in from the east. This should result in hazy skies at
least through Sunday. Even under the presence of an upper level
trough, the low level dry air and the building ridge should work
to limit shower activity along the northwestern quadrant of Puerto
Rico during the afternoon hours.
By Monday, the upper level low lift into the northern Atlantic,
while the mid-level ridge hold aloft, although remaining weak.
The pressure gradient will tighten, resulting in stronger easterly
winds. This pattern will drag patches of moisture into the local
islands. Moisture is expected to increase enough to generate
stronger convection each afternoon along the northwestern quadrant
of Puerto Rico, with the potential for isolated thunderstorms each
day.
AVIATION...
Unstable weather conditions will prevail today. TSRA will affect JPS
thru at least 15/12z. SHRA/TSRA will continue moving across the
local flying area and some of them will affect the local terminals.
TSRA will develop across the Cordillera Central after 15/18z and
could impact JSJ/JBQ, SHRA/isold-TSRA will develop downwind from the
Virgin Islands, too. Winds will continue at 10 kt or less, but gusty
near SHRA/TSRA thru 15/13z, then from the ESE at 10-20 kt with
higher gusts and sea breeze variations.
MARINE...
Showers and thunderstorms will continue across the local waters
today, further increasing later today and on Thursday as a
tropical wave approaches. Seas could become locally hazardous
around these thunderstorms. Otherwise, moderate to locally fresh
easterly winds prevail, resulting in choppy conditions. For the
beaches, there is a moderate rip current risk for many of the
local beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 89 78 87 77 / 60 70 60 30
STT 88 78 88 78 / 40 70 40 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&
SHORT TERM...JA
LONG TERM....RC
PUBLIC DESK...99
Hazardous weather outlook, Jun 15, 6:40 AM AST, 8 hours 27 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia en San Juan PR
632 AM AST miercoles 15 de junio de 2022
AMZ710>745-PRZ001>013-161000-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y
Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y
lejanas a la costa del Atlantico y del Caribe-
632 AM AST miercoles 15 de junio de 2022
Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Puerto Rico y las aguas costeras adyacentes.
.Dia Uno...Hoy y esta noche
.Tronadas...Existe la probabilidad de tronadas con lluvias fuertes y
breves rafagas de viento en horas de la tarde a traves del norte de
Puerto Rico.
.Inundaciones...Lluvias fuertes podrian causar inundaciones urbanas
y de riachuelos.
.Trombas Marinas...Breves trombas marinas son posibles a traves de
las aguas locales con la actividad de tronadas.
.Vientos... Vientos sostenidos en exceso de hasta 20 mph (17 nudos)
se esperan a traves de las aguas locales y cerca de la actividad de
tronadas.
.Oleaje...Se espera oleaje picado de hasta 5 pies a traves de las
aguas locales, con la excepcion de las aguas costeras al sur y en el
oeste de Puerto Rico, donde se espera que el oleaje este hasta 3 a 4
pies.
.Corrientes marinas...Hay un riesgo moderado de corrientes
marinas para la mayoria de las playas locales.
.Dias dos hasta el siete...jueves a martes
Se espera que una onda tropical aumente el potencial de aguaceros y
tronadas el jueves, causando un mayor riesgo de inundaciones y tronadas.
Riesgo moderado de corrientes marinas persistira para la mayoria de las
playas locales durante la mayoria del periodo pronosticado. El viento
aumentara a traves del fin de semana.
.Comunicado sobre informacion reportada por observadores...
No se espera activacion amplia de observadores. Sin embargo, le
agradeceriamos reportar cualquier informacion sobre vientos fuertes,
inundaciones, trombas marinas y corrientes marinas al Servicio
Nacional de Meteorologia en San Juan.
AMZ715-725-VIZ001-002-161000-
San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del
Atlantico y aguas costeras adyacentes del Caribe-
632 AM AST miercoles 15 de junio de 2022
Esta perspectiva sobre las condiciones peligrosas del tiempo es para
Islas Virgenes Estadounidenses y las aguas costeras adyacentes.
.Dia Uno...Hoy y esta noche
.Inundaciones...Aguaceros fuertes pueden ocasionar estancamiento de
agua a traves de el sector oeste de St. Croix.
.Trombas Marinas...Breves trombas marinas son posibles a traves de
las aguas locales con la actividad de tronadas.
.Vientos... Vientos sostenidos en exceso de hasta 20 mph (17 nudos)
se esperan a traves de las aguas locales y cerca de la actividad de
tronadas.
.Oleaje...Se espera oleaje picado de hasta 5 pies a traves de las aguas
alrededor de la Islas Virgenes.
.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para la mayoria de las playas locales.
.Dias dos hasta el siete...jueves a martes
Se espera que una onda tropical aumente el potencial de aguaceros y
tronadas el jueves, causando un mayor riesgo de inundaciones y tronadas.
Riesgo moderado de corrientes marinas persistira para la mayoria de las
playas locales durante la mayoria del periodo pronosticado. El viento
aumentara a traves del fin de semana.
.Comunicado sobre informacion reportada por observadores...
No se espera activacion amplia de observadores. Sin embargo, le
agradeceriamos reportar cualquier informacion sobre vientos fuertes,
inundaciones, trombas marinas y corrientes marinas al Servicio
Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Jun 15, 2:08 PM AST, 59 minutes before
Special Weather Statement
National Weather Service San Juan PR
208 PM AST Wed Jun 15 2022
PRZ005-006-008-009-152000-
Northwest PR-North Central PR-Central Interior PR-
Western Interior PR-
208 PM AST Wed Jun 15 2022
...Strong thunderstorms will impact portions of Lares, Camuy,
Jayuya, Arecibo, Ciales, Hatillo and Utuado Municipalities through
400 PM AST...
At 207 PM AST, strong thunderstorms were over Utuado and portions
of Jayuya, moving northwest at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Arecibo, Jayuya, Camuy, Utuado, Hatillo, Lares, Rafael Capo,
Bajadero, Rafael Gonzalez, Quebrada, Cayuco, Carrizales, Corcovado
and Piedra Gorda.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 1847 6674 1847 6670 1848 6670 1848 6668
1821 6655 1816 6663 1822 6669 1830 6689
1848 6688 1849 6678
TIME...MOT...LOC 1807Z 138DEG 9KT 1835 6671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSSpecial weather statement, Jun 15, 2:25 PM AST, 42 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
208 PM AST miercoles 15 de junio de 2022
...Tronadas fuertes impactaran porciones de los munincipios de
Lares, Camuy, Jayuya, Arecibo, Ciales, Hatillo y Utuado hasta las
400 PM AST...
A las 207 PM AST, tronadas fuertes estaban sobre Utuado y porciones
de Jayuya moviendose al noroeste a 10 mph.
PELIGROS...Vientos de hasta 40 mph, granizos pequenos y rayos
frecuentes de nube a tierra.
FUENTE...Radar.
IMPACTOS...Espere danos menores de ramas de arboles y de objetos
livianos no asegurados.
Areas impactadas:
Arecibo, Jayuya, Camuy, Utuado, Hatillo, Lares,
Rafael Capo, Bajadero, Rafael Gonzalez, Quebrada, Cayuco,
Carrizales, Corcovado and Piedra Gorda.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Si escucha un trueno usted esta lo suficientemente
cerca para ser alcanzado por un rayo.
&&
TAMANO MAXIMO DE GRANIZO...0.25 PULGADAS
RAFAGA DE VIENTO MAXIMA...40 MPH
CRS/MMCSpecial weather statement, Jun 15, 2:36 PM AST, 31 minutes before
Special Weather Statement
National Weather Service San Juan PR
236 PM AST Wed Jun 15 2022
PRZ007>011-152030-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
236 PM AST Wed Jun 15 2022
...Strong thunderstorms have begun or will begin shortly across
portions of Sabana Grande, Las Marias, Lares, San Sebastian,
Isabela, Moca, northwestern Yauco, Quebradillas, Anasco, Cabo Rojo,
Maricao, Camuy, Mayaguez, Rincon, north central San German, Aguada
and Aguadilla Municipalities through 430 PM AST...
At 233 PM AST, thunderstorms are forming from Lares to Rincon and
moving west at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Aguadilla, Aguada, Rincon, Moca, Las Marias, Mayaguez, Anasco,
Quebradillas, San Sebastian, Isabela, La Playa, Aceitunas, Hato
Arriba, Caban, Luyando, Maricao, Juncal, Stella, Cacao and Espino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1848 6689 1814 6690 1817 6718 1821 6715
1822 6717 1828 6719 1830 6724 1836 6727
1839 6720 1842 6716 1849 6717 1851 6714
TIME...MOT...LOC 1833Z 104DEG 220KT 1833 6720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SnellSpecial weather statement, Jun 15, 2:43 PM AST, 24 minutes before
Special Weather Statement--CORRECTED
National Weather Service San Juan PR
243 PM AST Wed Jun 15 2022
PRZ007>011-152030-
Northwest PR-Mayaguez and Vicinity PR-Western Interior PR-
Southwest PR-Ponce and Vicinity PR-
243 PM AST Wed Jun 15 2022
...Strong thunderstorms have begun or will begin shortly across
portions of Sabana Grande, Las Marias, Lares, San Sebastian,
Isabela, Moca, northwestern Yauco, Quebradillas, Anasco, Cabo Rojo,
Maricao, Camuy, Mayaguez, Rincon, north central San German, Aguada
and Aguadilla Municipalities through 430 PM AST...
At 233 PM AST, thunderstorms are forming from Lares to Rincon and
moving west at 20 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain and hail up to three quarters of an inch.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Aguadilla, Aguada, Rincon, Moca, Las Marias, Mayaguez, Anasco,
Quebradillas, San Sebastian, Isabela, La Playa, Aceitunas, Hato
Arriba, Caban, Luyando, Maricao, Juncal, Stella, Cacao and Espino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 1848 6689 1814 6690 1817 6718 1821 6715
1822 6717 1828 6719 1830 6724 1836 6727
1839 6720 1842 6716 1849 6717 1851 6714
TIME...MOT...LOC 1833Z 104DEG 220KT 1833 6720
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SnellSpecial weather statement, Jun 15, 2:57 PM AST, 10 minutes before
Comunicado Especial sobre las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
243 PM AST miercoles 15 de junio de 2022
...Tronadas fuertes han comenzado o se esperan que comiencen pronto a traves de
porciones de los munincipios de Sabana Grande, Las Marias, Lares, San Sebastian,
Isabela, Moca, noroeste de Yauco, Quebradillas, Anasco, Cabo Rojo,
Maricao, Camuy, Mayaguez, Rincon, norte central de San German, Aguada
y Aguadilla hasta las 430 PM AST...
A las 233 PM AST, se estaban formando tronadas desde Lares hasta Rincon moviendose
al oeste a 20 mph.
PELIGROS...Vientos de hasta 40 mph, rayos frecuentes de nubes a tierra, lluvias
fuertes y granizo de hasta tres cuartos de pulgada.
FUENTE...Radar.
IMPACTOS...Espere danos menores de ramas de arboles y de objetos
livianos no asegurados. Lluvias fuertes podrian causar
inundaciones temporales de carreteras, especialmente
en areas de poco drenaje.
Areas impactadas:
Aguadilla, Aguada, Rincon, Moca, Las Marias, Mayaguez, Anasco,
Quebradillas, San Sebastian, Isabela, La Playa, Aceitunas, Hato
Arriba, Caban, Luyando, Maricao, Juncal, Stella, Cacao y Espino.
MEDIDAS DE PRECAUCION/PREPARATIVOS...
Las personas que se encuentran en el exterior deben buscar refugio
inmediatamente. Los conductores deben disminuir la velocidad y estar
preparados para posible perdida de control del automovil debido a
deslizamiento.
&&
TAMANO MAXIMO DE GRANIZO...0.00 PULGADAS
RAFAGA DE VIENTO MAXIMA...40 MPH
WS/MMC